MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that ¿one of my vascular access nurses was in the middle of a procedure when he stuck himself by reaching onto the tray.He had just removed the needle from the catheter and the safety did not engage." 11/8/2023: it was reported the patient was admitted with n/v.The event didn't involve an urgent or life-threatening medical situation or delays in treatment.No adverse event other than the employee being stuck with a dirty needle.The treatment was completed with line insertion and there was no change in care.11/14/2023: it was reported by the customer "labs were drawn, patient does not have any blood-borne diseases that we are aware of.Event was reported to facility employee health.Labs drawn on the clinician for baseline and we followed our post needle stick policy.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of safety did not activate for an introducer needle is confirmed but the root cause could not be determined.One 21 ga bbraun safecan introducer needle was returned for evaluation.An initial visual observation showed use residues throughout the returned introducer needle.The safety mechanism was observed to not be engaged, but the safecan that slides over the metal safety mechanism was missing from the returned device.The metal safety mechanism was found halfway down the needle shaft.A functional test of attempting to slide the metal safety mechanism down the needle shaft and over the needle tip revealed the safety mechanism to slide down over the needle tip without resistance.A microscopic observation revealed the tip of the safety mechanism to be slightly deformed.Because the device was returned opened and used without the safecan, the complaint of a safety mechanism not activating correctly is confirmed but the exact cause could not be determined.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings in section h:11.
 
Event or Problem Description
It was reported by customer that ¿one of my vascular access nurses was in the middle of a procedure when he stuck himself by reaching onto the tray.He had just removed the needle from the catheter and the safety did not engage." 11/8/2023: it was reported the patient was admitted with n/v.The event didn't involve an urgent or life-threatening medical situation or delays in treatment.No adverse event other than the employee being stuck with a dirty needle.The treatment was completed with line insertion and there was no change in care.(b)(6) 2023: it was reported by the customer "labs were drawn, patient does not have any blood-borne diseases that we are aware of.Event was reported to facility employee health.Labs drawn on the clinician for baseline and we followed our post needle stick policy.".

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18193936
Report Number3006260740-2023-05305
Device Sequence Number12710317
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREHU3009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale